iCliniq logo

Ask a Doctor Online Now

HomeAnswersCardiologycholesterolWhy do my total cholesterol and triglycerides level keep fluctuating?

Why do my total cholesterol and triglycerides level keep fluctuating?

Why do my total cholesterol and triglycerides level keep fluctuating?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. K. Shobana

Published At May 24, 2017
Reviewed AtJune 7, 2023

Patient's Query

Hello doctor,

My recent lipid profile showed borderline cholesterol and triglycerides. My total cholesterol is 207 mg/dL and triglycerides are 324 mg/dL. From the past seven years, my cholesterol is fluctuating. The cholesterol keeps fluctuating around 200 mg/dL and triglycerides between 180 to 300 mg/dL. My echocardiogram and TMT came back normal last year. My cardiologist told me to take Rosuvastatin 20 mg, once a day for 30 days. Should I take this medicine? For my condition, do I need to take statins or only diet control will be helpful? My troponin and homocysteine levels were normal.

Answered by Dr. Manish N. Garg

Hello,

Welcome to icliniq.com.

You should continue taking Rosuvastatin. I suggest adding Fenofibrate 160 mg daily. It will help in improving the lipid profile. Consult your specialist doctor, discuss with him or her and start taking the medicine after their consent. I hope this helps.

Patient's Query

Hello doctor,

Thank you for replying. Is there any side effects of Rosuvastatin? Can I get addicted to it? I am presently taking B Citam and Clonazepam for mild vertigo. My only concern is that Rosuvastatin will have to be taken lifelong. Is it true?

Answered by Dr. Manish N. Garg

Hello,

Welcome back to icliniq.com.

Rosuvastatin has very few side effects and most of them are nonspecific. So, do not be concerned. As far as duration is concerned, once your lipid profile is in check and stays that way, the dose can be decreased and eventually you can be completely off the Rosuvastatin. Hope this answers your concern.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Manish N. Garg
Dr. Manish N. Garg

Cardiology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Cardiology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy